Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 18, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 28, 2020, 9:15 PM CDT for Bastrop County, Caldwell County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2020, 9:15 PM CDT (02:15 UTC)
- Expired
- Jun 29, 2020, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Bastrop County, TX, Caldwell County, TX
The radar
The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 11:19 PM CDT | FLASH FLOOD | 3 S Mustang Ridge, TX | DELAYED REPORT. ATXFLOODS REPORTS CLOSURE OF WILLIAMSON RD AT OLD LOCKHART DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1849 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 8.5
The text
As transmitted.
459
WGUS54 KEWX 290215
FFWEWX
TXC021-055-290515-
/O.NEW.KEWX.FF.W.0018.200629T0215Z-200629T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
915 PM CDT Sun Jun 28 2020
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
West Central Bastrop County in south central Texas...
Northwestern Caldwell County in south central Texas...
* Until 1215 AM CDT.
* At 915 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 4 inches of rain have fallen based on GBRA and LCRA rain
gauges. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Doppler radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Uhland, Mustang Ridge, Niederwald, Cedar Creek, Wyldwood and
Mendoza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3014 9756 3014 9748 3003 9750 2991 9771
2996 9778 3001 9773
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-3 INCHES IN 2 HOURS
$$
AAT1 follow-up statement
596
WGUS74 KEWX 290328
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1028 PM CDT Sun Jun 28 2020
TXC021-055-290515-
/O.CON.KEWX.FF.W.0018.000000T0000Z-200629T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bastrop TX-Caldwell TX-
1028 PM CDT Sun Jun 28 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT MONDAY
FOR WEST CENTRAL BASTROP AND NORTHWESTERN CALDWELL COUNTIES...
At 1028 PM CDT, Doppler radar and automated rain gauges indicated
between 2 and 4 inches of rain have fallen. Thunderstorms that had
prompted the warning have weakened across the warned area. Runoff
will continue and two low water crossings have been closed in
Niederwald. Runoff from the evening rains could cause additional
rises in area creeks and low water crossings over the next hour or
two.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Doppler radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Uhland, Mustang Ridge, Niederwald, Cedar Creek, Wyldwood and
Mendoza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3014 9756 3014 9748 3003 9750 2991 9771
2996 9778 3001 9773
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1 INCH IN 1 HOUR
$$
AATWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 7:02 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 28, 7:02 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 702 PM CDT Sun Jun 28 2020 .AVIATION... Showers moving up the I-35 corridor at the moment, approaching the AUS terminal. A relatively brief period of showers should be the only impact. Otherwise southeasterly winds are slowly weakening to 10-15 kts. Morning MVFR for all sites before lifting late morning. Gusty winds return again tomorrow afternoon. && .PREV DISCUSSION... /ISSUED 245 PM CDT Sun Jun 28 2020/ SHORT TERM (Tonight through Monday Night)... Satellite and radar data shows convection developing across north Texas indicating the stronger area of lift is moving north of our region. However, we do see a subtle uptick in convection east of I- 35 this afternoon. Based on radar trends, we will continue to mention low end chance pops for areas along and east of I-35 through this afternoon. With the loss of daytime heating, we should see a decrease in convection and we will lower rain chances to 20 percent for the early evening hours. For the overnight hours, we will keep the forecast dry as low clouds develop. A warm night is in store with lows in the 70s. We will keep the forecast dry across south central Texas on Monday as an lift embedded in the southwest flow aloft looks to remain well north of the region. Temperatures should warm to near normal for this time of the year, with highs ranging from near 90 in the Hill Country to near 100 along the Rio Grande. The dry forecast continues Monday night with lows in the 70s. LONG TERM (Tuesday through Sunday)... The 500 mb center of high pressure slides westward from the Gulf of Mexico to just south of the region by Tuesday afternoon. High temperatures on Tuesday afternoon will be in the mid 90s for most locations with near 100 degrees along the Rio Grande. Elevated humidity will send max heat index values ranging from 103 to 108 degrees. There will be a slight chance for showers and thunderstorms off the dryline Tuesday evening across the Hill Country and Rio Grande Plains. Wednesday will bring much of the same in regards to temperatures, heat index values, as well as another slight chance for showers and thunderstorms in the afternoon and evening. By Thursday the mid level high strengthens and heads north toward the Southern Plains (eventually sliding a bit southwest toward the Desert Southwest by the weekend). With greater subsidence from the mid level ridge, precip chances decrease and the region should remain dry Thursday through the weekend. High temperatures will increase into the upper 90s for most locations during this period, but a decrease in humidity will actually lower heat index values a few degrees over this period compared to Tuesday and Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 77 94 78 95 77 / 20 10 - - 10 Austin Bergstrom Intl Airport 77 93 78 95 77 / 20 10 - - 10 New Braunfels Muni Airport 77 93 77 95 76 / 20 10 - - 10 Burnet Muni Airport 75 92 76 95 75 / 10 - - 10 20 Del Rio Intl Airport 78 99 79 100 79 / 0 - 10 10 20 Georgetown Muni Airport 77 93 77 96 76 / 20 - - 10 10 Hondo Muni Airport 76 95 77 97 76 / 20 - - - 10 San Marcos Muni Airport 77 93 77 95 76 / 20 10 - - 10 La Grange - Fayette Regional 78 92 79 94 78 / 20 10 - - - San Antonio Intl Airport 77 94 78 95 78 / 20 10 - - 10 Stinson Muni Airport 77 94 78 95 78 / 20 - - - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...YBVP Long-Term...Treadway
Hazardous weather outlook, Jun 28, 3:30 AM CDT, 17 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 330 AM CDT Sun Jun 28 2020 TXZ171>173-183>194-202>209-217>225-228-290830- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 330 AM CDT Sun Jun 28 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Heavy downpours are expected across the Hill Country and along the I-35 corridor with the possibility of flash flooding with strong and slow moving storms capable of producing up to 2 inches of rainfall accumulations and wind gusts up to 40 mph. Cloud to ground lightning strikes are also anticipated to impact the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 28, 7:20 PM CDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 720 PM CDT Sun Jun 28 2020 TXZ191>193-208-290100- Caldwell TX-Bastrop TX-Hays TX-Travis TX- 720 PM CDT Sun Jun 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL...EAST CENTRAL HAYS...SOUTH CENTRAL TRAVIS AND WEST CENTRAL BASTROP COUNTIES UNTIL 800 PM CDT... At 720 PM CDT, Doppler radar was tracking a strong thunderstorm over Uhland, or near Lockhart, moving northeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Austin, San Marcos, Kyle, Buda, Lockhart, Austin Bergstrom Int Airport, Uhland, Mustang Ridge, Niederwald, Cedar Creek, Onion Creek, Creedmoor, Maha, Del Valle, Pilot Knob, McKinney Falls State Park, Lytton Springs, St John Colony and Mendoza. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2987 9776 2996 9793 3025 9767 3003 9742 TIME...MOT...LOC 0020Z 225DEG 14KT 2995 9775 AAT
Special weather statement, Jun 28, 7:40 PM CDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 740 PM CDT Sun Jun 28 2020 TXZ202-217-290130- Maverick TX-Kinney TX- 740 PM CDT Sun Jun 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KINNEY AND NORTHEASTERN MAVERICK COUNTIES UNTIL 830 PM CDT... At 739 PM CDT, Doppler radar was tracking a strong thunderstorm over Paloma, or 13 miles northeast of Eagle Pass, moving northeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Darling, Paloma, Radar Base and Laughlin AFB Aux Field. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2876 10034 2886 10051 2917 10046 2904 10011 TIME...MOT...LOC 0039Z 212DEG 12KT 2888 10039 AAT
Special weather statement, Jun 28, 7:59 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
759 PM CDT Sun Jun 28 2020
TXZ192-193-208-290145-
Caldwell TX-Bastrop TX-Travis TX-
759 PM CDT Sun Jun 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CALDWELL...
SOUTHEASTERN TRAVIS AND WEST CENTRAL BASTROP COUNTIES UNTIL 845 PM
CDT...
At 758 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mustang Ridge, or 9 miles north of Lockhart, moving northeast at 10
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bastrop, Mustang Ridge, Niederwald, Cedar Creek, Wyldwood, Hornsby
Bend, Webberville, Creedmoor, Garfield, Maha and Mendoza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3008 9733 2994 9770 2999 9775 3003 9771
3006 9776 3027 9755
TIME...MOT...LOC 0058Z 229DEG 10KT 3001 9767
AATSpecial weather statement, Jun 28, 8:33 PM CDT, 42 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 833 PM CDT Sun Jun 28 2020 TXZ191>193-208-290230- Caldwell TX-Bastrop TX-Hays TX-Travis TX- 833 PM CDT Sun Jun 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL...EAST CENTRAL HAYS...SOUTHEASTERN TRAVIS AND CENTRAL BASTROP COUNTIES UNTIL 930 PM CDT... At 833 PM CDT, Doppler radar was tracking a strong thunderstorm near Cedar Creek, or 11 miles southeast of Austin Bergstrom Int Airport, moving northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Kyle, Buda, Lockhart, Bastrop, Smithville, Uhland, Mustang Ridge, Niederwald, Camp Swift, Cedar Creek, Circle D-KC Estates, Wyldwood, Upton, Creedmoor, Phelan, Bastrop State Park, Hills Prairie, Rockne, Watterson and Maha. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2986 9777 3007 9789 3025 9724 2999 9716 TIME...MOT...LOC 0133Z 242DEG 13KT 3005 9756 AAT
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:20 PM CDT | Special Weather Statement | EWX | Travis | 40 min |
| Jun 28, 7:40 PM CDT | Special Weather Statement | EWX | Maverick | 50 min |
| Jun 28, 7:54 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Hays, Travis | 3 hr |
| Jun 28, 7:59 PM CDT | Special Weather Statement | EWX | Travis | 46 min |
| Jun 28, 8:33 PM CDT | Special Weather Statement | EWX | Bastrop | 57 min |
| Jun 28, 9:30 PM CDT | Special Weather Statement | EWX | Bastrop | 60 min |
| Jun 29, 4:41 PM CDT | Special Weather Statement | EWX | Val Verde | 49 min |
| Jun 29, 5:24 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 33 min |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.